It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board

  • PVC's Looking for Info

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-19-2004, 06:04 PM   #1
    nertzking
    Newbie
     
    Join Date: Oct 2004
    Posts: 1
    nertzking HB User
    PVC's Looking for Info

    I am a 37-year-old Male in relatively good shape. About 5 months ago, I experienced the first of what now has been identified as a PVC or PAC. After two trips to the ER , several EKGs, Echocardiogram, Nuclear Stress Test and wearing a monitor for 30 days. All of my testing was normal except the extended monitor did show the occurrence of PVC's and PAC's. I was also was tested for Thyroid problems again all testing normal. Outside of slightly elevated Blood Pressure of 130/80 and borderline high cholesterol of 200 all my test results indicate I am a healthy guy. My cardiologist said if your quality of life is not affected then do not worry about the PVC's. Unfortunately, when I experience strong PVC's they are followed or superseded (Chicken & Egg Thing) by pressure in my sinus region feels like a head rush ( I guess they make me dizzy for a second) and sometimes seem to take my breath away (not sure if this is anxiety or something else). My internist put me on Toprol XL 25mg and this seemed only to increase the frequency of the PVCs so he had me stop. Presently, I have an episode about every other day (generally I will have 2 to 3 PVC over the course of the day) and strong PVC about once a month; however, some weeks are better than others. It is hard not to think about these damn things and just go on with my daily activities. I have noticed that if I eat a big meal or a meal with Garlic I get PVC a few hours later. I have eliminated all caffeine, I used to chew tobacco and quit for over 5 months now. However, they seem to still randomly occur most of the time while resting (sitting or laying down). I am not sure why these things all of a sudden just started at 37 years of age. Last year I took Xenadrine and wore a diet patch, I did loose weight, but when I heard all the bad things about Ephedrine I quit immediately. Do you think this has anything to do with the sudden onset of these PVCs. I am just looking for any other guidance on what I should do to make sure these things are not serious, which is what everything I have read or have been told says. Any additional information on treatments or lifestyle changes that can help reduces these things would be great.

     
    Sponsors Lightbulb
       
    Old 10-19-2004, 10:05 PM   #2
    Appleluvr
    Junior Member
     
    Join Date: Oct 2004
    Posts: 21
    Appleluvr HB User
    Re: PVC's Looking for Info

    Although taking diet pills and stuff don't help any matter, unless it happened AS you were on the pills and patch, I can't see it being anything related to that. I am a 32 year old female, and before my AFIB attack this past Feb, I never had anything like that either. I have palps JUST like you are describing.. it feels like a skipped beat, but the next beat is HARD and you get this rush up to your head that you can feel in your throat.. yup I know what you are going through, and I myself have been to ER to ER and they said it happens to even the healthiest people. Some don't feel them, some do.. it IS very aggravating, but I will tell you this that I have just learned this past week. The more you think about them happening, the more they come. The more you worry about it after you have one, the more likely you will get another one right after, because you are sending a addrenelin rush to your body making it come on more often. 25mg of Toprol is a very low dose, he should have started you on 50 to see if that would help. But you really don't have them often enough to put you on meds.. My berst advice being through the same thing you are going through.. try not to let it bother you, when it happens keep in mind that it's not life threatning, it's just an annoyance, try and get yourself into some kinda hobby to get your mind off what is going on and I bet you will see them go away or come very frequent. If they do come more and more after relaxing about it, I would ask your DR to put you on a higher dose of Toprol XL, or try another beta blocker, their are many out there that work great for some.

    I do know how you feel, it is scary, it's feeling something that is out of normal for you and no matter how hard you try to explain to others how it feels, some who don't go through it wont understand. But know that alot of us here do have them, some worse then others.. some on here have them up to 1,000 a day.. take one day at a time, try and relax, if it REALLY bothers you, talk to your DR about options for you. Try eating less big meals and more frequent through the day.. it REALLY helped me. I don't eat late at night after 7pm, I eat small meals all day avoiding that FULL feeling that caused some PVC's to happen after meals..

    Good luck, I hope you feel better.. just know we are here.

    Last edited by Appleluvr; 10-19-2004 at 10:06 PM.

     
    Old 10-19-2004, 10:32 PM   #3
    Jack51
    Inactive
     
    Join Date: Aug 2004
    Posts: 434
    Jack51 HB User
    Re: PVC's Looking for Info

    You don't mention how long the pvc's last, as in how many heartbearts are effected. I have pvc's occasionally, but they do not alarm me, because they end quickly. I have read that pvc's in conjunction with dizziness, should be checked out. You might want to talk with your doctor about this. Hope they leave ya alone

     
    Old 10-21-2004, 04:55 AM   #4
    cajunmommy
    Member
     
    Join Date: Jan 2004
    Posts: 93
    cajunmommy HB User
    Re: PVC's Looking for Info

    king--

    your post could have been my post. I am 28 female and have gone through the exact same test with the exact same results and the cardiologist saying the exact same thing!!! Anyone who says "don't worry about them" has never had them!!! but, they are right I notice that when my pvcs come on if I go outside or talk to someone, something to get my mind off of them they ease up alot faster. I can pinpoint mine starting when I took adapex (diet pill) I did not have them before. I stopped taking the med because of them and they haven't stopped since. I have noticed eating wheat things instead of white and drinking lots of water helps. also if you get a run of pvcs for some reason coughing stops them. I hadn't started taking meds because the doc said they can make them worst. I am trying to live with them right now. they usually are bad about once a month.

    Don't feel alone, because you definatly are not.

    Best of luck

    cajun

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Pvc`s, your opinion matters! Kane780 Heart Disorders 21 03-11-2011 09:52 PM
    Post PVC Ablation blues vicjay Heart Disorders 2 01-08-2008 10:24 PM
    Is 22 young for PAC's/PVC's? EvansD Heart Disorders 7 05-31-2007 12:12 PM
    PVC Questions josiah Heart Disorders 18 03-29-2007 10:44 AM
    This PVC scared me !!!! andrews Heart Disorders 3 09-11-2006 05:23 PM
    pvc ? Need info lorriem Heart Disorders 7 04-24-2006 10:17 PM
    Anyone ever heard of Taurine for PVC's ? dad22 Heart Disorders 12 09-01-2005 05:56 PM
    New Member -Driven mad by PVC's Sapper Heart Disorders 6 04-14-2005 01:11 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:15 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!